MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT66LTPDVI1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Bacteremia (4846)
Date of Event 08/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Prior to (b)(6) 2021, plaintiff ((b)(6)) was diagnosed with cervical cancer.The treatment for plaintiff's cancer included chemotherapy.In order to administer the chemotherapy medications to plaintiff, her physicians had a port-a-catheter placed in her.On or about (b)(6) 2021, plaintiff underwent placement of the following: angiodynamics' ''smart port", identified by the following: upn h787ct66ltpdvii, lot: 5658364, tl282101 f, (b)(6), for the purposes of plaintiffs chemotherapy.On or about (b)(6) 2021, the device at issue referenced above was implanted by dr.(b)(6), at (b)(6) for the purposes indicated above.The defendants, directly or through their agents, apparent agents, servants, or employees, designed, manufactured, marketed, advertised, distributed, and sold the smart port that was implanted in s.B.Thereafter, the plaintiff developed an infection as diagnosed by her health care providers, developed an abscess that required medical treatment, and developed and was diagnosed with mrsa bacteremia.The plaintiff received medical care and treatment for the above medical conditions.On or about (b)(6) 2021, the plaintiff's smart port, port-a-cath at issue was removed due to the above, at (b)(6) regional medical center.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during in situ use/treatment.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Sterilization load release records were reviewed for the packaging lot in question; no issues were observed.The port was implanted into the patient 71 days prior to the patient's infection.There was no report of port device malfunction or performance issue during use.If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not 71 days later.Device directions for use cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection is cautioned in the device dfu as a potential complication of port system use.Labeling review: the directions for use (dfu) that is provided with the port device contains the following statements: warnings: the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.Reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may lead to injury, illness or death of the patient.Do not use syringes smaller than 10 ml syringe when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Precautions: carefully read and follow all instructions prior to use.Strict aseptic technique is of paramount importance when implanting any device.For peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.When using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.If more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.After any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: air embolism, catheter disconnection or migration, catheter embolization, catheter fragmentation, catheter pinch-off, clot formation, drug extravasation (leakage), erosion of vessel and skin, implant rejection, infection, inflammation, thromboembolism, thrombophlebitis, thrombosis, necrosis of scarring of skin over implant area, vessel trauma.Post-operative care: the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.Follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22893842
Report Number1317056-2025-00217
Device Sequence Number5828278
Product Code LJT
UDI-Device Identifier15051684018098
UDI-Public15051684018098
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberH787CT66LTPDVI1
Device Catalogue NumberCT66LTPD-VI
Device Lot Number5658364
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Initial Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening; Hospitalization; Required Intervention;
Patient SexFemale